Lipschitz stability in the determination of the principal part of a parabolic equation

Ganghua Yuan; Masahiro Yamamoto

ESAIM: Control, Optimisation and Calculus of Variations (2008)

  • Volume: 15, Issue: 3, page 525-554
  • ISSN: 1292-8119

Abstract

top
Let y(h)(t,x) be one solution to t y ( t , x ) - i , j = 1 n j ( a i j ( x ) i y ( t , x ) ) = h ( t , x ) , 0 < t < T , x Ω with a non-homogeneous term h, and y | ( 0 , T ) × Ω = 0 , where Ω n is a bounded domain. We discuss an inverse problem of determining n(n+1)/2 unknown functions aij by { ν y ( h ) | ( 0 , T ) × Γ 0 , y ( h ) ( θ , · ) } 1 0 after selecting input sources h 1 , . . . , h 0 suitably, where Γ 0 is an arbitrary subboundary, ν denotes the normal derivative, 0 < θ < T and 0 . In the case of 0 = ( n + 1 ) 2 n / 2 , we prove the Lipschitz stability in the inverse problem if we choose ( h 1 , . . . , h 0 ) from a set { C 0 ( ( 0 , T ) × ω ) } 0 with an arbitrarily fixed subdomain ω Ω . Moreover we can take 0 = ( n + 3 ) n / 2 by making special choices for h , 1 0 . The proof is based on a Carleman estimate.

How to cite

top

Yuan, Ganghua, and Yamamoto, Masahiro. "Lipschitz stability in the determination of the principal part of a parabolic equation." ESAIM: Control, Optimisation and Calculus of Variations 15.3 (2008): 525-554. <http://eudml.org/doc/90925>.

@article{Yuan2008,
abstract = { Let y(h)(t,x) be one solution to \[ \partial\_t y(t,x) - \sum\_\{i, j=1\}^\{n\}\partial\_\{j\} (a\_\{ij\}(x)\partial\_i y(t,x)) = h(t,x), \thinspace 0<t<T, \thinspace x\in \Omega \] with a non-homogeneous term h, and $y\vert_\{(0,T)\times\partial\Omega\} = 0$, where $\Omega \subset \Bbb R^n$ is a bounded domain. We discuss an inverse problem of determining n(n+1)/2 unknown functions aij by $\\{ \partial_\{\nu\}y(h_\{\ell\})\vert_\{(0,T)\times \Gamma_0\}$, $y(h_\{\ell\})(\theta,\cdot)\\}_\{1\le \ell\le \ell_0\}$ after selecting input sources $h_1, ..., h_\{\ell_0\}$ suitably, where $\Gamma_0$ is an arbitrary subboundary, $\partial_\{\nu\}$ denotes the normal derivative, $0 < \theta < T$ and $\ell_0 \in \Bbb N$. In the case of $\ell_0 = (n+1)^2n/2$, we prove the Lipschitz stability in the inverse problem if we choose $(h_1, ..., h_\{\ell_0\})$ from a set $\{\cal H\} \subset \\{ C_0^\{\infty\} ((0,T)\times \omega)\\}^\{\ell_0\}$ with an arbitrarily fixed subdomain $\omega \subset \Omega$. Moreover we can take $\ell_0 = (n+3)n/2$ by making special choices for $h_\{\ell\}$, $1 \le \ell \le \ell_0$. The proof is based on a Carleman estimate. },
author = {Yuan, Ganghua, Yamamoto, Masahiro},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Inverse parabolic problem; Carleman estimate; Lipschitz stability; parabolic equation; Lipshitz stability; inverse problem},
language = {eng},
month = {7},
number = {3},
pages = {525-554},
publisher = {EDP Sciences},
title = {Lipschitz stability in the determination of the principal part of a parabolic equation},
url = {http://eudml.org/doc/90925},
volume = {15},
year = {2008},
}

TY - JOUR
AU - Yuan, Ganghua
AU - Yamamoto, Masahiro
TI - Lipschitz stability in the determination of the principal part of a parabolic equation
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2008/7//
PB - EDP Sciences
VL - 15
IS - 3
SP - 525
EP - 554
AB - Let y(h)(t,x) be one solution to \[ \partial_t y(t,x) - \sum_{i, j=1}^{n}\partial_{j} (a_{ij}(x)\partial_i y(t,x)) = h(t,x), \thinspace 0<t<T, \thinspace x\in \Omega \] with a non-homogeneous term h, and $y\vert_{(0,T)\times\partial\Omega} = 0$, where $\Omega \subset \Bbb R^n$ is a bounded domain. We discuss an inverse problem of determining n(n+1)/2 unknown functions aij by $\{ \partial_{\nu}y(h_{\ell})\vert_{(0,T)\times \Gamma_0}$, $y(h_{\ell})(\theta,\cdot)\}_{1\le \ell\le \ell_0}$ after selecting input sources $h_1, ..., h_{\ell_0}$ suitably, where $\Gamma_0$ is an arbitrary subboundary, $\partial_{\nu}$ denotes the normal derivative, $0 < \theta < T$ and $\ell_0 \in \Bbb N$. In the case of $\ell_0 = (n+1)^2n/2$, we prove the Lipschitz stability in the inverse problem if we choose $(h_1, ..., h_{\ell_0})$ from a set ${\cal H} \subset \{ C_0^{\infty} ((0,T)\times \omega)\}^{\ell_0}$ with an arbitrarily fixed subdomain $\omega \subset \Omega$. Moreover we can take $\ell_0 = (n+3)n/2$ by making special choices for $h_{\ell}$, $1 \le \ell \le \ell_0$. The proof is based on a Carleman estimate.
LA - eng
KW - Inverse parabolic problem; Carleman estimate; Lipschitz stability; parabolic equation; Lipshitz stability; inverse problem
UR - http://eudml.org/doc/90925
ER -

References

top
  1. R.A. Adams, Sobolev Spaces. Academic Press, New York (1975).  
  2. K.A. Ames and B. Straughan, Non-standard and Improperly Posed Problems. Academic Press, San Diego (1997).  
  3. L. Baudouin and J.-P. Puel, Uniqueness and stability in an inverse problem for the Schrödinger equation. Inverse Probl.18 (2002) 1537–1554.  Zbl1023.35091
  4. M. Bellassoued, Global logarithmic stability in inverse hyperbolic problem by arbitrary boundary observation. Inverse Probl.20 (2004) 1033–1052.  Zbl1061.35162
  5. M. Bellassoued and M. Yamamoto, Logarithmic stability in determination of a coefficient in an acoustic equation by arbitrary boundary observation. J. Math. Pures Appl.85 (2006) 193–224.  Zbl1091.35112
  6. H. Brezis, Analyse Fonctionnelle. Masson, Paris (1983).  
  7. A.L. Bukhgeim, Introduction to the Theory of Inverse Probl. VSP, Utrecht (2000).  
  8. A.L. Bukhgeim and M.V. Klibanov, Global uniqueness of a class of multidimensional inverse problems. Soviet Math. Dokl.24 (1981) 244–247.  Zbl0497.35082
  9. D. Chae, O.Yu. Imanuvilov and S.M. Kim, Exact controllability for semilinear parabolic equations with Neumann boundary conditions. J. Dyn. Contr. Syst.2 (1996) 449–483.  Zbl0946.93007
  10. J. Cheng and M. Yamamoto, One new strategy for a priori choice of regularizing parameters in Tikhonov's regularization. Inverse Probl.16 (2000) L31–L38.  Zbl0957.65052
  11. P.G. Danilaev, Coefficient Inverse Problems for Parabolic Type Equations and Their Application. VSP, Utrecht (2001).  
  12. A. Elayyan and V. Isakov, On uniqueness of recovery of the discontinuous conductivity coefficient of a parabolic equation. SIAM J. Math. Anal.28 (1997) 49–59.  Zbl0870.35124
  13. M.M. Eller and V. Isakov, Carleman estimates with two large parameters and applications. Contemp. Math.268 (2000) 117–136.  Zbl0973.35042
  14. C. Fabre, J.-P. Puel and E. Zuazua, Approximate controllability of the semilinear heat equation. Proc. Royal Soc. Edinburgh125A (1995) 31–61.  Zbl0818.93032
  15. A.V. Fursikov and O.Yu. Imanuvilov, Controllability of Evolution Equations, in Lecture Notes Series34, Seoul National University, Seoul, South Korea (1996).  
  16. D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations of Second Order. Springer-Verlag, Berlin (2001).  Zbl1042.35002
  17. R. Glowinski and J.L. Lions, Exact and approximate controllability for distributed parameter systems. Acta Numer.3 (1994) 269–378.  Zbl0838.93013
  18. L. Hörmander, Linear Partial Differential Operators. Springer-Verlag, Berlin (1963).  Zbl0108.09301
  19. O.Yu. Imanuvilov, Controllability of parabolic equations. Sb. Math.186 (1995) 879–900.  
  20. O.Yu. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problems by the Carleman estimate. Inverse Probl.14 (1998) 1229–1245.  Zbl0992.35110
  21. O.Yu. Imanuvilov and M. Yamamoto, Global Lipschitz stability in an inverse hyperbolic problem by interior observations. Inverse Probl.17 (2001) 717–728.  Zbl0983.35151
  22. O.Yu. Imanuvilov and M. Yamamoto, Carleman estimate for a parabolic equation in a Sobolev space of negative order and its applications, in Control of Nonlinear Distributed Parameter Systems, Marcel Dekker, New York (2001) 113–137.  Zbl0977.93041
  23. O.Yu. Imanuvilov and M. Yamamoto, Determination of a coefficient in an acoustic equation with a single measurement. Inverse Probl.19 (2003) 151–171.  Zbl1020.35117
  24. O.Yu. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations. Publ. RIMS Kyoto Univ.39 (2003) 227–274.  Zbl1065.35079
  25. V. Isakov, Inverse Problems for Partial Differential Equations. Springer-Verlag, Berlin (1998), (2005).  Zbl0908.35134
  26. V. Isakov and S. Kindermann, Identification of the diffusion coefficient in a one-dimensional parabolic equation. Inverse Probl.16 (2000) 665–680.  Zbl0962.35188
  27. M. Ivanchov, Inverse Problems for Equations of Parabolic Type. VNTL Publishers, Lviv, Ukraine (2003).  Zbl1147.35110
  28. A. Khaĭdarov, Carleman estimates and inverse problems for second order hyperbolic equations. Math. USSR Sbornik58 (1987) 267–277.  
  29. M.V. Klibanov, Inverse problems in the “large” and Carleman bounds. Diff. Equ.20 (1984) 755–760.  Zbl0573.35083
  30. M.V. Klibanov, Inverse problems and Carleman estimates. Inverse Probl.8 (1992) 575–596.  Zbl0755.35151
  31. M.V. Klibanov, Estimates of initial conditions of parabolic equations and inequalities via lateral Cauchy data. Inverse Probl.22 (2006) 495–514.  Zbl1094.35139
  32. M.V. Klibanov and A.A. Timonov, Carleman Estimates for Coefficient Inverse Problems and Numerical Applications. VSP, Utrecht (2004).  Zbl1069.65106
  33. M.V. Klibanov and M. Yamamoto, Lipschitz stability of an inverse problem for an accoustic equation. Appl. Anal.85 (2006) 515–538.  Zbl1274.35413
  34. M.M. Lavrent'ev, V.G. Romanov and Shishat · skiĭ, Ill-posed Problems of Mathematical Physics and Analysis. American Mathematical Society Providence, Rhode Island (1986).  
  35. J.L. Lions and E. Magenes, Non-homogeneous Boundary Value Problems and Applications. Springer-Verlag, Berlin (1972).  
  36. L.E. Payne, Improperly Posed Problems in Partial Differential Equations. SIAM, Philadelphia (1975).  Zbl0302.35003
  37. A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, New York (1983).  Zbl0516.47023
  38. J.C. Saut and B. Scheurer, Unique continuation for some evolution equations. J. Diff. Eq.66 (1987) 118–139.  Zbl0631.35044
  39. E.J.P.G. Schmidt and N. Weck, On the boundary behavior of solutions to elliptic and parabolic equations – with applications to boundary control for parabolic equations. SIAM J. Contr. Opt.16 (1978) 593–598.  Zbl0388.93027
  40. M. Yamamoto, Uniqueness and stability in multidimensional hyperbolic inverse problems. J. Math. Pures Appl.78 (1999) 65–98.  Zbl0923.35200
  41. M. Yamamoto and J. Zou, Simultaneous reconstruction of the initial temperature and heat radiative coefficient. Inverse Probl.17 (2001) 1181–1202.  Zbl0987.35166

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.